| Catalog Number |
EIC8875-01 |
| Medical Device Problem Code |
Failure to Seal (4070)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
| Date of Event |
11/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a tonsillectomy procedure, the procise ez view coblator ii tip was making a hole in the tissue performing hemostasis and was causing bleeding at the surgical site for the patient.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.The patient's health condition is stable.
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a tonsillectomy procedure, the procise ez view coblator ii tip was making a hole in the tissue of the same size as the tip performing hemostasis and was causing immediate bleeding at the surgical site for the patient in the or.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.The patient's health condition is stable.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.The saline lines have been cut/ripped from the device.A functional evaluation revealed the opened device was tested and plugged into the controller and registered settings (7,3).The wand produced plasma as expected and had no issues activating coag.The output of the device did not show signs of being abnormal or higher than expected.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a mechanical component failure.The root cause was not determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicate.